Hail, Marion
- When
- July 20, 7:20 PM CST to 7:21 PM CST
- Where
- Marion County, 1.76 mi NW of Goessel
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.270, -97.370
One lone storm moved across portions of Central, KS and produced a limited amount of severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
One lone storm moved across portions of Central, KS and produced a limited amount of severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 20, 5:28 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 628 PM CDT MON JUL 20 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 303 PM CDT MON JUL 20 2015 THIS EVENING: MAIN SYNOPTIC FRONT HAS PUSHED SOUTH INTO CENTRAL OK AT THIS TIME....WITH SOME REMNANT MID LEVEL CLOUDINESS ACROSS MOST OF THE SOUTHERN HALF OF KS. ON THE NORTH SIDE OF THIS BOUNDARY SLIGHTLY COOLER AND DRIER AIR HAS PUSHED SOUTH ACROSS MUCH OF THE FORECAST AREA. LATEST MESO-ANALYSIS SHOWS SOME HIGHER SBCAPE VALUES STILL OVER AREAS SOUTHEAST OF THE KS TURNPIKE...THIS IS ALONG A REMNANT PORTION OF THE SURFACE BOUNDARY. THIS AREA IS WEAKLY CAPPED...SO THINK AN ISOLATED STORM MAY DEVELOP FOR AREAS EAST OF THE KS TURNPIKE LATE THIS AFTERNOON. THINK THIS CHANCE IS HIGHLY CONDITIONAL...AND THINK CHANCE DIMINISHES COMPLETELY AFTER SUNSET. FOR TONIGHT...WEAK UPSLOPE FLOW ON THE NORTHERN SIDE OF THIS BOUNDARY...WILL POOL MOISTURE ACROSS SW KS LATE THIS EVENING AND OVERNIGHT...WHERE THE MONSOONAL MOISTURE IS THE HIGHEST. THINK THERE IS A SMALL CHANCE OF CONVECTION DEVELOPING LATE TONIGHT IN THIS UPSLOPE FLOW REGIME. IF ANY CONVECTION CAN GET GOING IN THIS AREA TONIGHT...IT WILL SLOWLY MAKE ITS WAY TOWARDS SOUTH CENTRAL KS BY TUE MORNING. SO WILL KEEP SOME LOW POPS ACROSS SRN KS FOR LATE TONIGHT INTO TUE MORNING. TUE: BOTH THE NAM/WRF AND GFS SHOW AN MCV ASSOCIATED WITH ANY REMNANT CONVECTION IS EXPECTED TO SPIN ACROSS SRN KS/NRN OK FOR THE DAYTIME HOURS ON TUE. AS DIURNAL HEATING INCREASES..THINK A FEW SHOWERS/STORMS MAY DEVELOP ACROSS SRN KS...AS AFTERNOON HEATING IS MAXIMIZED. BUT CHANCE WILL REMAIN SMALL WITH SEASONAL TYPE CONDITIONS ELSEWHERE. TUE NIGHT-WED: COULD SEE THE SAME NIGHTTIME CONVECTION SCENARIO PLAY OUT FOR TUE EVENING/NIGHT AS WELL...AS 850-700H MOISTURE TRANSPORT INCREASES AGAIN ACROSS SW KS. COULD SEE THE CONVECTION BECOME A LITTLE MORE WIDESPREAD FOR TUE NIGHT ACROSS SW KS AND FOR AREAS WEST OF THE I-135 AS THIS MOISTURE TRANSPORT INCREASES AND VEERS EAST AS ANOTHER WEAK SHORTWAVE MOVES EAST ACROSS THE AREA. MODELS SIMILAR IN PUSHING THE SYNOPTIC FRONT BACK TO THE NORTH AS A WARM FRONT FOR THE DAYTIME HOURS ON WED. LOW LEVEL WARM ADVECTION AND MOISTURE ADVECTION WILL INCREASE ACROSS MOST OF THE FORECAST AREA FOR THE DAYTIME WED...WHICH WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST LOCATIONS AS THIS WARM FRONT PUSHES NORTH INTO NORTHERN KS. WILL GO WITH A SOLID CHANCE POP...FOR THIS MOISTURE INCREASES. THIS LOOKS THE BEST CHANCE FOR WIDESPREAD PRECIP FOR MOST AREAS THIS WEEK. KETCHAM .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 303 PM CDT MON JUL 20 2015 THE ZONAL FLOW PATTERN LOOKS TO COME TO AN END FOR THE END OF THE WEEK...AS THE TROPICAL RIDGE BEGINS TO BUILD BACK ACROSS THE PLAINS. THIS WILL LEAD TO WARMER TEMPS FOR THU AND ESPECIALLY FOR FRI AND SAT...WITH MAX TEMPS AGAIN PUSHING BACK INTO THE UPPER 90S. AS THIS WARMER AIR BUILDS BACK IN...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL SHIFT BACK TO THE NORTH-NORTHEAST OF THE AREA...POSSIBLY SKIRTING PORTIONS OF CENTRAL KS AND TO THE NORTHEAST EDGE OF THE FORECAST AREA. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 625 PM CDT MON JUL 20 2015 ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS ACROSS SOUTH CENTRAL KANSAS. OTHERWISE A FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHWARD INTO OKLAHOMA FOR TONIGHT WITH NORTHERLY WINDS IN ITS WAKE. THE WINDS WILL VEER AROUND TO THE EAST AND SOUTHEAST BY TUESDAY AFTERNOON. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 85 69 87 / 40 40 40 50 HUTCHINSON 69 86 67 87 / 30 30 40 50 NEWTON 68 84 67 85 / 30 30 30 50 ELDORADO 70 84 67 86 / 30 30 30 50 WINFIELD-KWLD 72 84 69 87 / 50 40 50 50 RUSSELL 64 86 66 86 / 10 30 50 40 GREAT BEND 66 85 67 85 / 20 30 50 50 SALINA 68 87 67 86 / 20 20 30 50 MCPHERSON 67 86 67 86 / 20 30 30 50 COFFEYVILLE 74 84 70 86 / 60 40 40 50 CHANUTE 71 83 68 84 / 40 20 20 50 IOLA 71 83 67 83 / 40 20 20 50 PARSONS-KPPF 72 84 69 85 / 50 30 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 751 PM CDT MON JUL 20 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 751 PM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE LATE EVENING HOURS ACROSS MAINLY SOUTH CENTRAL KANSAS. A FEW STRONG STORMS COULD PRODUCE GUSTY WINDS TO AROUND 50 MPH AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS REMAIN POSSIBLE FOR ALL AREAS FROM TUESDAY THROUGH WEDNESDAY NIGHT. THE BETTER CHANCES OF THUNDERSTORMS SHOULD OCCUR ACROSS FAR SOUTHERN KANSAS ON TUESDAY THEN SPREAD SLOWLY NORTHEAST ACROSS THE REMAINING AREAS TUESDAY NIGHT AND WEDNESDAY. NICKEL- SIZED HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS WELL AS VERY HEAVY RAINS. SEVERE CHANCES MAY INCREASE FOR WEDNESDAY AFTERNOON ACROSS SOUTH CENTRAL KANSAS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. HEAT INDICES FROM 100 TO 104 ARE LIKELY FOR MOST AREAS EACH AFTERNOON FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT MON JUL 20 2015
KSZ083-210000-
SEDGWICK KS-
633 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BENTLEY...OR NEAR MOUNT HOPE...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...VALLEY CENTER...MAIZE...SEDGWICK...COLWICH...MOUNT
HOPE...ANDALE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3785 9770 3791 9770 3791 9735 3774 9742
3773 9769
TIME...MOT...LOC 2332Z 308DEG 20KT 3785 9758
HOWERTONThe Wichita radar (KICT), 69 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596892, 596893.